Lupus Site - a guide for lupus patients and their families

Forums
News
Store
Search
 
  

 
 

Drug-Induced Lupus

 

Drug-induced lupus comes on suddenly in a small number of people taking certain drugs. It mimics SLE, causing joint pains, skin rashes , fatigue & other SLE symptoms.

The main drugs implicated in drug-induced lupus are-

  • Pronestyl (procainamide) - used to treat arrhythmias (heart irregularities)
  • Apresoline (hydralazine) - used to treat high-blood pressure
  • INH (isoniazid) - used to trear tuberculosis

Other drugs that may cause drug-induced lupus include Quinidine, anticonvulsants, beta blockers, & minocycline.

Drugs such as Septrin, ibuprofen, sulfa drugs, don't cause drug-induced lupus as such, but they can exacerbate true underlying lupus, & cause lupus flares.

Drug-induced lupus is different from true lupus in that blood tests are different, heart, lung & kidney involvement is rare. Most patients don't fulfill the criteria for SLE. The symptoms stop when the drug is discontinued, although it can sometimes take up to a few weeks for them to disappear completely.

 
 

 

 
 

Privacy policy - Advertise - Sitemap - Contact

© Copyright The Lupus Site - Disclaimer